DHEA side effect?


#1

Hi all-
I decided to give DHEA a try for IVF try #5…I’ve only been taking it for about a week 25mg, and haven’t noticed any changes…In the past two years, I’ve pretty much been 28-29 days per cycle…However, this cycle I am a few days late and not pregnant (hubby has been in the hospital so no opportunity for a surprise natural, but he’s better now)…since the DHEA has testosterone, do you think that it might be delaying AF? Appreciate anyone’s thoughts!

Thanks!


#2

I started taking DHEA with birth control pills so I had no opportunity to see if it affected the timing of my cycle?


#3

You should only be taking Dhea from a pharmacy… 25mg 3x a day for 3 months to see any results.


#4

I took it for 3 months and I think it made me gain a little weight but that was the only side effect I noticed.

It doesn’t have to be from a pharmacy. I used the stuff from GNC, it was approved by my Doctor.


#5

It didn’t effect my cycle but the one thing I did notice was oily skin, more so than usual. I only took 50mg a day, and I really believe it helped me make more eggs, and better quality as well.


#6

It SHOULD be micronized and GNC is NOT. It is very dangerous to have it from the shelf as it can cause bad side effects… Your DR. Is wrong… Sorry.

[QUOTE=Fighter]I took it for 3 months and I think it made me gain a little weight but that was the only side effect I noticed.

It doesn’t have to be from a pharmacy. I used the stuff from GNC, it was approved by my Doctor.[/QUOTE]


#7

I took DHEA and it threw off my hormone levels due to the testosterone. If your RE is aware of this, be careful. They delayed my IVF cycle because of this.

Good luck! I got pregnant on my 7th IVF!


#8

I see you have a history of PCOS, and DHEA is not to be used for women with PCOS, because they already have elevated testosterone & androgens. Maybe that is why it is throwing off your cycle.
DHEA did not change my cycle, or give me any negative side effects, however I have DOR.


#9

Thanks!

Thanks everyone…I can only assume that the DHEA is responsible…I took a leap to try it, even though my blood work has been “cleared” of PCOS after a significant weight loss for three years, but apparently it did effect me…AF was due Sunday, and still don’t have her yet…This is pushing things so close to Christmas so I’m getting a little peeved now!

Thanks again for everyone’s thoughts!


#10

I have been on Dhea for 2 months. 21 mg 3x per day.
Perscribed by my Doctor. And this is a compound.
Side effects:
lots of energy
(uhm) increased libido
bigger breast (I go to a step class 3x a week to keep active)
Oily skin (oilier since that’s what I usually have)
Improved skin
Heavier period and a tad shorter cycle


#11

[QUOTE=Omegagirl]It SHOULD be micronized and GNC is NOT. It is very dangerous to have it from the shelf as it can cause bad side effects… Your DR. Is wrong… Sorry.[/QUOTE]

Like what?


#12

Hair in places you don’t want (face), lower voice that doesn’t go back up, acne, etc.

[QUOTE=Fighter]Like what?[/QUOTE]


#13

I took it for IVF #5, and was on it about 2-2.5 months before having to stop it because I was starting up stims.
I was on 25mg 2x/day and the side effects i noticed were SEVERE acne. My face was broken out bad, it was also on my back, chest and arms.
I also had quite severe hair loss. I stopped the DHEA in June and I finally stopped having the hair loss about a week ago. Its broken, brittle, and falling out in clumps.

I dont think it made much of a difference for us in this last cycle.


#14

You poor thing!

I’ve heard of the hair loss, but never knew anyone who dealt with it to ask when it starts to grow back… I’m so sorry to hear your experience.

Was this from a vit. shop or an RX from a pharmacy?

[QUOTE=AmazinGrace]I took it for IVF #5, and was on it about 2-2.5 months before having to stop it because I was starting up stims.
I was on 25mg 2x/day and the side effects i noticed were SEVERE acne. My face was broken out bad, it was also on my back, chest and arms.
I also had quite severe hair loss. I stopped the DHEA in June and I finally stopped having the hair loss about a week ago. Its broken, brittle, and falling out in clumps.

I dont think it made much of a difference for us in this last cycle.[/QUOTE]


#15

It was a pharmaceutical grade DHEA from Swanson Vitamins.

Id say my hair is falling out less, but that started maybe about a week ago. It hasnt started to grow back quite like I want but maybe in another month or so ill be able to notice a difference.


#16

AmazinGrace,

Did your hair ever grow back in? I just finished my 3rd month of taking 75 mg a day of micronized DHEA. I am seriously considering stopping because I noticed that my hair is thinning. My hair has also felt really gross (oily) since I’ve been on it.


#17

My hair did but it took awhile. After I finished with the DHEA I did another IVF an got pregnant, pregnancy was not friendly to my hair and after I lost her it was worse. So it took a good 6 months before it stopped thinning. I slowly started to see it get better, it was probably close to a year before I was back to how I was when before it all happened.


#18

AmazinGrace, thanks for the reply. First, I am sorry to hear about your miscarriage. Glad to hear that your hair eventually grew back, however.

I’m not sure when my hair loss began. It’s possible that it started after my miscarriages. (I read that it can fall out several months afterward). It became really noticeable to me this fall (after I’d been on the DHEA). I think I’ll stop with the DHEA. I don’t want to lose any more hair.